MAUDE Adverse Event Report: STERIS CORPORATION VAPROX; STERILANT

STERIS CORPORATION VAPROX; STERILANT
Model Number PB011
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that an employee experienced pain to their hands after changing a cup of vaprox hc sterilant.The employee washed their hands with water and continued working.No medical treatment was sought or administered.
 
Additional Manufacturer Narrative
Through follow-up with user facility personnel, it was stated that the employee was not wearing gloves while handling the vaprox hc sterilant cup.The vaprox hc sterilant instructions for use states: "wear personal protective equipment to handle cartridge; chemical resistant gloves." "warning - do not use if sterilant packaging is damaged." "precautionary statements if on skin (or hair): take off immediately all contaminated clothing.Rinse skin with water / shower." every assembled vaprox hc sterilant cup is placed into plastic bag and sealed.The bag states: "warning - wear chemical resistant gloves prior to opening sealed bag." user facility personnel further provided a picture of the vaprox hc sterilant cup subject of the reported event and observed that a small crack was present near the seal of the sterilant cup.Due to the small crack in the seal, hydrogen peroxide solution may have leaked out causing the employee to experience discomfort while handing the sterilant cup.User facility personnel were counseled on the proper use and handling of vaprox hc sterilant and specifically the importance of wearing proper ppe (gloves).The device history record (dhr) was reviewed and confirmed the lot was manufactured to specifications; no abnormalities were noted.No additional issues have been reported.

Brand Name
VAPROX
Common Device Name
STERILANT
Manufacturer (Section D)
STERIS CORPORATION
6100 heisley rd
mentor OH 44060
Manufacturer (Section G)
STERIS CORPORATION
6100 heisley rd
mentor OH 44060
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key20359925
Report Number3003950207-2024-00009
Device Sequence Number20635262
Product Code MLR
UDI-Device Identifier00724995153090
UDI-Public(01)00724995153090(11)240123(17)250422(10)HC0224W8
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K233065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/22/2025
Device Model NumberPB011
Device Catalogue NumberPB011
Device Lot Number(10)HC0224W8
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Initial Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown